Alert archive / Missouri / Freeze Warnings in 2006
Freeze Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Oct 13, 2006, 7:06 AM CDT for 15 counties in Missouri. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 7:06 AM CDT (12:06 UTC)
- Expired
- Oct 13, 2006, 9:00 AM CDT
- In force
- 114 min
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 131206 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 AM CDT FRI OCT 13 2006 MOZ057-058-069>071-080>083-091-092-096>098-105-131400- /O.EXP.KSGF.FZ.W.0001.000000T0000Z-061013T1200Z/ /O.NEW.KSGF.FZ.W.0002.061013T1206Z-061013T1400Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT- WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA... WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA 706 AM CDT FRI OCT 13 2006 ...FREEZE WARNING HAS EXPIRED... ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED A FREEZE WARNING...WHICH IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. AN UNSEASONABLY COLD AIRMASS OVER THE REGION HAS ALLOWED TEMPERATURES TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING AS OF 700 AM. READINGS AT OSAGE BEACH AND AVA HAVE FALLEN BELOW 30 DEGREES. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 20S TO LOWER 30S IN MOST VALLEYS AND OTHER WIND PROTECTED AREAS THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MOZ055-056-067-068-079-090-095-104-106-131315- /O.EXP.KSGF.FZ.W.0001.000000T0000Z-061013T1200Z/ BENTON-MORGAN-ST. CLAIR-HICKORY-POLK-GREENE-CHRISTIAN-TANEY- OREGON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... APPLETON CITY...OSCEOLA...HERMITAGE...BOLIVAR...SPRINGFIELD... NIXA...OZARK...BRANSON...FORSYTH...THAYER...ALTON 706 AM CDT FRI OCT 13 2006 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT...AS TEMPERATURES HAVE RISEN ABOVE FREEZING. $$ KSZ073-097-101-MOZ066-077-078-088-089-093-094-101>103-131315- /O.EXP.KSGF.FR.Y.0003.000000T0000Z-061013T1200Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-NEWTON- LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS... STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 706 AM CDT FRI OCT 13 2006 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT...SINCE TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 30S OVER MUCH OF THE AREA. $$ TERRY
1 follow-up statement
000 WWUS73 KSGF 131406 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 AM CDT FRI OCT 13 2006 MOZ057-058-069>071-080>083-091-092-096>098-105-131515- /O.EXP.KSGF.FZ.W.0002.000000T0000Z-061013T1400Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT- WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA... WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA 906 AM CDT FRI OCT 13 2006 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ JLT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 5:50 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 13, 5:50 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 AM CDT FRI OCT 13 2006 .DISCUSSION... AN UNSEASONABLY COLD AIR MASS HAS SETTLED INTO THE REGION AS ADVERTISED. 00Z KSGF SOUNDING LOOKS TO BE ABOUT MONTH (AT LEAST ) AHEAD OF THE CLIMATOLOGICAL SCHEDULE WITH 850MB TEMPERATURES OF MINUS ONE DEG C. AWOS/ASOS/MESONET SITES INDICATE THAT TEMPERATURES HAVE MADE IT TO NEAR FREEZING IN MANY AREAS MOST NOTABLY KAIZ/KVIH. SOME MESONET SITES OUTSIDE THE FREEZE ADVISORY ARE ALSO NEAR FREEZING. TERRAIN NO DOUBT PLAYING A BIG PART IN HOW LOW TEMPERATURES AT ANY PARTICULAR STATION WILL GO. MAIN CONCERNS ARE A FROST/FREEZE AGAIN TONIGHT...AND RAIN CHANCES LATE IN THE WEEKEND INTO MONDAY. SYNOPTICALLY...COLDEST AIR ASSOCIATED WITH THE MASSIVE UPPER TROUGH OVER THE EASTERN CONUS AND CANADA WILL START TO SHIFT EAST. 850MB TEMPERATURES SHOULD START TO EASE BACK UP TODAY...AND WITH A FAIR AMOUNT OF SUNSHINE (MAYBE SOME MID CLOUDS AT TIMES)...WE SHOULD REBOUND INTO THE 60S IN MOST AREAS...WITH SOME UPPER 50S OVER MID MISSOURI. A SURFACE RIDGE NOW ACROSS NEB/EASTERN KS WILL MOVE INTO THE REGION TONIGHT WITH NEAR IDEAL RADIATION COOLING ASSUMING PESKY MIDLEVEL CLOUDS DONT BECOME TOO WIDESPREAD. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN TONIGHT...BUT MAY TOUCH FREEZING OVER CENTRAL MO. CERTAINLY THERE IS FROST POTENTIAL...IF NOT A FREEZE AGAIN AT THE VERY LEAST. WILL BRIEF DAYSHIFT AND HAVE THEM LOOK AT THE POSSIBILITY OF ANOTHER FROST/FREEZE NPW TONIGHT. CUTOFF ALONG THE CA COAST IS STILL PROGGED TO GET PICKED UP BY A SHORTWAVE MOVING EAST THROUGH THE GULF OF ALASKA INTO BRITISH COLUMBIA EARLY NEXT WEEK. GFS ENSEMBLES WERE ALL OVER THE PLACE WITH THE EASTWARD PROGRESS WITH THIS SYSTEM...BUT THE 00Z RUNS OF THE OPERATIONAL GFS AND ECMWF HAVE COME INTO GOOD AGREEMENT IN OPENING UP THE SYSTEM AND MOVING IT QUICKLY EAST THROUGH AR/SOUTHERN MO LATE MONDAY. IN THE MEAN TIME...REGARDLESS OF THE TIMING OF THE UPPER SYSTEM...THE GENERAL MODEL CONSENSUS IS TO OPEN THE GULF OF MEXICO UP...ADVECTING LOW LEVEL MOISTURE INTO THE PLAINS LATE SATURDAY/SATURDAY NIGHT AND INTO THE FORECAST AREA SUNDAY. HAVE BUMPED UP RAIN CHANCES SOMEWHAT TO ACCOUNT FOR THIS MOISTURE AND INCREASED ISENTROPIC UPGLIDE MOVING INTO THE REGION SUNDAY. INSTABILITY LOOKS TO BE FAIRLY ANEMIC THIS FAR NORTH/EAST UNTIL THE PASSAGE OF THE UPPER SYSTEM MONDAY. MEDIUM RANGE MODELS REDEVELOP A SHARP UPPER RIDGE ALONG 130-140W OVER THE GULF OF ALASKA/EASTERN PACIFIC...WITH A CORRESPONDING STRONG DOWNSTREAM TROUGH OVER NOAM. DETAILS OF INDIVIDUAL SYSTEMS ARE NOT REAL CLEAR....BUT AFTER A BRIEF WARMUP EARLY IN THE WORK WEEK...TEMPERATURES MAY RETURN TO BELOW NORMAL LATE IN THE EXTENDED...ESPECIALLY IF THE GFS IS CLOSE TO REALITY...MOVING THE UPPER TROUGH AXIS AND COLDEST AIR INTO THE CENTRAL CONUS BY THURSDAY. DSA && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...WITH THE EXCEPTION OF A FEW MID/HIGH CLOUDS ROTATING AROUND THE BACK SIDE OF A LARGE POLAR VORTEX CENTERED NORTH OF THE GREAT LAKES...EXPECT UNLIMITED CEILINGS AND VISIBILITY THROUGH THE NEXT 24 HOURS. SURFACE WINDS SHOULD REMAIN LIGHT FROM THE WEST TO SOUTHWEST DURING THE DAY AS SURFACE HIGH BUILDS INTO THE ARKLATEX REGION. WENT AHEAD AND INCLUDED WIND SHEAR AT KJLN THROUGH 15Z WITH LIGHT SURFACE WINDS AND 35KT WINDS AROUND 1700 FEET SHOWN ON THE NEODESHA PROFILER. MMT && SGF WATCHES/WARNINGS/ADVISORIES... MO...FREEZE WARNING IN EFFECT UNTIL 7 AM ALONG AND EAST OF A LINE FROM APPLETON CITY TO BRANSON. FREEZE ADVISORY IN EFFECT UNTIL 7 AM WEST OF AN APPLETON CITY TO BRANSON LINE. KS...FREEZE ADVISORY IN EFFECT UNTIL 7 AM. WFO SGF
Hazardous weather outlook, Oct 13, 4:48 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 448 AM CDT FRI OCT 13 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 448 AM CDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING...MAINLY NORTHEAST OF A LINE FROM FORT SCOTT TO BRANSON. OVERNIGHT TEMPERATURES ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AND MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:17 PM CDT | Freeze Warning | SGF | Benton, Camden, Dent, Maries, Miller, Morgan and 2 more | 11 hr |
Nearby
Freeze Warnings in Missouri, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.